Alert archive / Georgia / River Flood Warnings in 2021

River Flood Warning 121, NWS Atlanta, GA

May 6, 2021Clarke County, Greene County, Oconee County, Georgia

NWS Atlanta, GA issued this river flood warning at May 6, 2021, 10:14 AM EDT for Clarke County, Greene County, Oconee County, Georgia. It took effect at May 6, 2021, 8:00 PM EDT. It was in force for 33 min.

The area

The outline as issued.

The facts

Issued
May 6, 2021, 10:14 AM EDT (14:14 UTC)
In effect from
May 6, 2021, 8:00 PM EDT
Expired
May 6, 2021, 8:33 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Clarke County, GA, Greene County, GA, Oconee County, GA

The radar

The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 12.89 ft at May 6, 2021, 11:00 AM EDT.

actionminormoderate101505/0605/0705/08
Action stage
11 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

285 
WGUS42 KFFC 061414
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1014 AM EDT Thu May 6 2021

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Oconee River near Penfield affecting Greene, Oconee and Clarke 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC059-133-219-070215-
/O.NEW.KFFC.FL.W.0121.210507T0000Z-210507T0600Z/
/PNFG1.1.ER.210507T0000Z.210507T0000Z.210507T0000Z.NO/
1014 AM EDT Thu May 6 2021

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Oconee River near Penfield.
* From this evening to late tonight.
* At 9:00 AM EDT Thursday the stage was 12.8 feet and rising.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 13.0 feet 
  this evening.
* Impact...At 13.0 feet, Flood Stage is reached. Minor flooding 
  occurs along the river upstream and downstream from the gage on 
  the Georgia Highway 15 bridge. The right bank begins to overflow 
  into agricultural land and pastures with a foot or two of water.


&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327

$$
1 follow-up statement
965 
WGUS82 KFFC 070033
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
833 PM EDT Thu May 6 2021

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Oconee River near Penfield affecting Greene, Oconee and Clarke 
  Counties.

GAC059-133-219-070145-
/O.CAN.KFFC.FL.W.0121.000000T0000Z-210507T0033Z/
/PNFG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
833 PM EDT Thu May 6 2021

...The Flood Warning for the Oconee River near Penfield has been 
cancelled...

The Flood Warning is cancelled for
  the Oconee River near Penfield.
* At 8:00 PM EDT Thursday the stage was 12.7 feet and falling.
* Flood stage is 13 feet.
* Forecast...The river is expected to fall to 6.3 feet Tuesday 
  evening.


&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 6, 7:29 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 6, 7:29 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
729 AM EDT Thu May 6 2021

.PREV DISCUSSION... /Issued 448 AM EDT Thu May 6 2021/

SHORT TERM /Today through Friday/...

The cold front has finally pushed south of the area and cool
Northwesterly flow has set up. This NWLY flow will keep things
fairly dry but there is a weak wave that moves across N GA this
afternoon/evening that will bring increased cloud cover and some
isolated showers to extreme N GA today. These showers will be light
and not expecting much in the way of QPF values so keeping precip
chances very low through tonight. Instabilities are also very weak
so no thunderstorms expected. The biggest concern this forecast
period is the cool temperatures expected to move in across the state
over the next few days. High temps today will get up into the 60s
and 70s with some lower 80s across east central GA. Low temps
tonight will dip down into the 40s and 50s with highs in the 60s and
70s for Friday. These temps will be about 5-10 degrees lower than
the seasonal norms.

01

LONG TERM /Friday Night through Wednesday/...

Guidance trending with a bit more enhanced deep layer moisture
advecting in along a weak impulse in the NW flow for Saturday so
have some slight to low end chance pops for showers in the far
north with some increased cloud coverage, then trending a bit
drier for Sunday in the north with less moisture in the shifted
zonal flow. The largely upper zonal regime should linger thru the
rest of the period aided by SW low level advection off the Gulf
and potential for active pattern of disturbances each day Monday
thru Wednesday that could focus scattered to widespread showers or
storms. Monday has the highest pops (likely to categorical) as
forcing will be also aided by a reinforcing cold front from the
north. Models are a bit inconsistent with a possible wedge
building in or the amount of southward propagation for the
stalling front for Tues/Wed, so the northern and eastern CWA could
have more stabilization leaving central/western GA with a greater
thunderstorm potential.

Temps will be coolest starting out Friday night as many areas will
be in the mid to upper 40s, then moderating warmer for the weekend
ahead of the aforementioned next front on Monday. Early next week
should be close to climo norms.

Baker

&&

.AVIATION...
12Z Update...
VFR ceilings with no precipitation or restrictions to VSBYs
expected through the period. W to NW winds 7-12kt expected today
with afternoon gusts 15-20kt. These gust will diminish around
sunset tonight. Will see slightly higher gust Fri afternoon with
speeds expected in the 20-25kt range.

//ATL Confidence...12Z Update...
High confidence on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  51  69  47 /   5   0   0   0
Atlanta         71  51  68  49 /   0   0   0   0
Blairsville     66  44  61  42 /   5  10   5   0
Cartersville    71  48  68  45 /   0   5   0   0
Columbus        77  54  74  49 /   0   0   0   0
Gainesville     70  50  67  47 /   0   0   0   0
Macon           78  51  74  45 /   0   0   0   0
Rome            73  48  70  46 /   0   5   0   0
Peachtree City  73  50  70  47 /   0   0   0   0
Vidalia         82  56  77  51 /   5   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Baker
AVIATION...01
Hazardous weather outlook, May 6, 5:04 AM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
504 AM EDT Thu May 6 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
504 AM EDT Thu May 6 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected through Saturday and most of
Sunday.

A chance of thunderstorms returns to portions of north and central
Georgia Sunday night through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, May 6, 8:23 AM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 AM EDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     TORNADO          1 S NEESE               34.07N  83.31W
05/03/2021                   MADISON            GA   NWS STORM SURVEY

            A NWS SURVEY FOUND A 5.6 MILE DAMAGE PATH SW OF
            DANIELSVILLE WITH ESTIMATED PEAK WINDS OF 90 MPH. DOZENS
            OF TREES WERE SNAPPED OR UPROOTED INCLUDING SEVERAL ON
            HOMES AND OUTBUILDINGS. THE TORNADO DEVELOPED ON WILLIS
            GLENN RD AND LIFTED NEAR COLBERT GROVE CHURCH RD IN THE
            VACINITY OF US HWY 29.

&&

EVENT NUMBER FFC2100305

THIEM
Local storm report, May 6, 8:29 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 AM EDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     TORNADO          1 S WINTERVILLE         33.95N  83.28W
05/03/2021                   OGLETHORPE         GA   NWS STORM SURVEY

            AN NWS STORM SURVEY FOUND A BRIEF TORNADO DEVELOPED
            JUST SOUTH AND SOUTHEAST OF WINTERVILLE WITH PEAK WIND
            SPEEDS OF 80 MPH (EF0). THE TORNADO SNAPPED AND AND
            UPROOTED NUMEROUS TREES BETWEEN ROBERT HARDEMAN RD AND
            HARGROVE LAKE ROAD, AND ALSO BLEW THE ROOF OFF A SMALL
            BARN ALONG TIM LANE.

&&

EVENT NUMBER FFC2100306

THIEM
Local storm report, May 6, 10:11 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 AM EDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     2 W BETWEEN             33.82N  83.84W
05/03/2021                   WALTON             GA   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN ON THE SE SIDE OF
            LOGANVILLE ALONG AND SOUTH OF US HWY 78

&&

EVENT NUMBER FFC2100307

THIEM

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 9:09 PM EDTRiver Flood WarningFFCChattahoochee, Muscogee33 hr
May 6, 1:57 AM EDTRiver Flood WarningFFCHeard8 hr

Nearby

River Flood Warnings in Georgia, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.